Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

The stability in $ L\sb p$ and $ W\sp 1\sb p$ of the $ L\sb 2$-projection onto finite element function spaces


Authors: M. Crouzeix and V. Thomée
Journal: Math. Comp. 48 (1987), 521-532
MSC: Primary 41A15; Secondary 41A35, 65N10, 65N30
DOI: https://doi.org/10.1090/S0025-5718-1987-0878688-2
MathSciNet review: 878688
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The stability of the $ {L_2}$-projection onto some standard finite element spaces $ {V_h}$, considered as a map in $ {L_p}$ and $ W_p^1$, $ 1 \leqslant p \leqslant \infty $, is shown under weaker regularity requirements than quasi-uniformity of the triangulations underlying the definitions of the $ {V_h}$.


References [Enhancements On Off] (What's this?)

  • [1] C. Bernardi & G. Raugel, "Approximation numérique de certaines équations paraboliques non linéaires," RAIRO Anal. Numér., v. 18, 1984, pp. 237-285. MR 751759 (86a:65097)
  • [2] C. de Boor, "A bound on the $ {L^\infty }$-norm of $ {L^2}$-approximation by splines in terms of a global mesh ratio," Math. Comp., v. 30, 1976, pp. 765-771. MR 0425432 (54:13387)
  • [3] C. de Boor, "On a max-norm bound for the least-squares spline approximant," Approximation and Function Spaces (Z. Ciesielski, ed.) North-Holland, Amsterdam, 1981, pp. 163-175. MR 649424 (84k:41012)
  • [4] P. Clément, "Approximation by finite element functions using local regularization," RAIRO Anal. Numér., v. 9, 1975, pp. 77-84. MR 0400739 (53:4569)
  • [5] J. Descloux, "On finite element matrices," SIAM J. Numer. Anal., v. 9, 1972, pp. 260-265. MR 0309292 (46:8402)
  • [6] J. Douglas, Jr., T. Dupont & L. Wahlbin, "Optimal $ {L_\infty }$ error estimates for Galerkin approximations to solutions of two-point boundary value problems," Math. Comp., v. 29, 1975, pp. 475-483. MR 0371077 (51:7298)
  • [7] J. Douglas, Jr., T. Dupont & L. Wahlbin, "The stability in $ {L^q}$ of the $ {L^2}$-projection into finite element function spaces," Numer. Math., v. 23, 1975, pp. 193-197. MR 0383789 (52:4669)
  • [8] A. H. Schatz, V. Thomée & L. B. Wahlbin, "Maximum norm stability and error estimates in parabolic finite element equations," Comm. Pure Appl. Math., v. 33, 1980, pp. 265-304. MR 562737 (81g:65136)
  • [9] G. O. Thorin, "Convexity theorems generalizing those of M. Riesz and Hadamard with some applications," Medd. Lunds Univ. Mat. Sem., v. 9, 1948, pp. 1-58. MR 0025529 (10:21e)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 41A15, 41A35, 65N10, 65N30

Retrieve articles in all journals with MSC: 41A15, 41A35, 65N10, 65N30


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1987-0878688-2
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society